Thunderstorm Wind, Cherry
- When
- June 11, 2:18 AM CST
- Where
- Cherry County, Valentine
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.870, -100.550
An isolated thunderstorm produced strong outflow winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An isolated thunderstorm produced strong outflow winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 10, 8:48 PM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 948 PM CDT TUE JUN 10 2008 .UPDATE... FORECAST GRIDS AND TEXT PRODUCTS UPDATED TO REFLECT LOWER POTENTIAL FOR SHOWERS OR THUNDERSTORMS ACROSS SOUTHWEST NEBRASKA OVERNIGHT WITH POPS LOWERED. A SLIGHT CHANCE FOR SHOWERS OR THUNDERSTORMS EXIST OVERNIGHT ACROSS THE NORTH AND NORTH CENTRAL ALTHOUGH THE CAP IS SHOWN TO STRENGTHEN TO LIMIT CONVECTION POSSIBLY UNTIL LATE AS FRONT BEGINS TO MOVE EAST. REMAINDER OF FORECAST ON TRACK. && .PREV DISCUSSION... /ISSUED 330 PM CDT TUE JUN 10 2008/ ..FORECAST CHALLENGE IS PRECIPITATION CHANCES WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT....AND THEN ON SUNDAY NIGHT INTO MONDAY NIGHT... SYNOPSIS... H5 ANALYSIS THIS MORNING INDICATING AN UNUSUALLY STRONG LOW OVER ERN WA WITH 5390 HTS OVER SPOKANE AND -31 TEMPS. NO SURPRISE...DECENT SNOWS WERE OCCURRING OVER WRN MT TDY. FURTHER EAST...A HIGH AMPLITUDE RIDGE EXTENDS FROM ND INTO NRN ALBERTA AND NRN SASKATCHEWAN...WITH A DOWN STREAM TROF OVER THE UPPR MISSISSIPPI VALLEY AND RIDGING OVER THE ATLANTIC COAST. SURFACE ANALYSIS AT 20Z INDICATING STRONG LOW PRESSURE OVER ERN WYOMING...WITH A SURFACE TROF EXTENDING ACROSS THE FRONT RANGES OF COLORADO AND SERN WYOMING...AND A WARM FRONT EXTENDING EWD ALONG THE NE/SD BORDER. A DIFFUSE DRY LINE NOTED AS WELL EXTENDING FROM JUST EAST OF OGA...DOWN TO JUST WEST OF ELKHART KS. DISCUSSION... NEAR TERM (TONIGHT THROUGH FRIDAY NIGHT)...MAIN FORECASTING CHALLENGE IN THE NEAR TERM IS PRECIPITATION CHANCES FOR TONIGHT...WEDNESDAY AND WEDNESDAY NIGHT. FOR TONIGHT...MAIN FORECASTING DILEMMA LIES WITH TSRA INITIATION THIS EVENING AND WHETHER OR NOT THE CAP WILL BREAK ACROSS THE PANHANDLE OVER THE NEXT 2 TO 4 HOURS. AS OF 3 PM CDT...HIGHLY ELEVATED CU FIELD DEVELOPING ACROSS THE NRN PANHANDLE...AS A LEADING SHORTWAVE ENTERS SERN WYOMING/NRN NEBR PANHANDLE/SWRN SD. WSRLY FLOW WILL CARRY THIS MAINLY NORTHWEST OF THE CWA THIS EVENING. ONLY CONCERN MIGHT BE SOME ELEVATED TSRAS ACROSS THE SRN PANHANDLE...WHICH MAY MAKE IT INTO THE NWRN ZONES OVERNIGHT. FOR NOW...AM NOT EXPECTING ANY CONVECTION OVER WRN KS TO MAKE IT INTO THE SRN CWA THIS EVENING...AS H5 STEERING WINDS ARE DUE WRLY. BETTER CHANCES FOR PCPN EXIST IN THE OVERNIGHT HOURS AS LEADING SHORTWAVE ENERGY ENCOUNTERS THE LL JET OVER SRN AND ERN NEBR OVERNIGHT. BEST CHANCES FOR PRECIPITATION WILL CORRELATE WITH THE NOSE OF THE AFOREMENTIONED FEATURE...OR EAST OF LBF TO ANTIOCH. TOMORROW AND TOMORROW NIGHT...UNUSUALLY STRONG H5 LOW WILL LIFT EWD BEFORE STALLING OVER NERN MT...FORCING A COLD FRONT THROUGH MOST OF THE CWA BY 18Z TOMORROW. WITH THE EARLY DEPARTURE OF THE FRONT...BULK OF SEVERE ACTIVITY WILL BE OVER ERN NEBRASKA. ONLY SEVERE IMPACT TO THE CWA WILL BE OVER THE FAR NERN ZONES...AND WILL BE EARLY IN NATURE. DID RAMP UP POPS THOUGH IN THE ERN CWA...AS BOTH THE NAM AND GFS ARE INDICATING SOME POST FRONTAL QPF BEHIND THE FRONT. AS COLD AS THIS H5 LOW IS...THE ELEVATED LAYERS WILL BE UNSTABLE TOMORROW AFTERNOON AND EARLY EVENING. GIVEN THE LACK OF LL MOISTURE...NO SEVERE THREAT IS ANTICIPATED...BUT CONVECTIVE HIGH BASED SHOWERS A GOOD POSSIBILITY. THURSDAY THROUGH FRIDAY...THE H5 LOW WILL BEGIN TO SLOWLY TRACK ACROSS NRN ND ON THURSDAY. COLD TEMPERATURES ALOFT WILL FOSTER MORE INSTABILITY SHOWERS OVER THE NORTH FOR THURSDAY AFTERNOON. CLEARING EXPECTED FOR THURSDAY NIGHT INTO FRIDAY...AS SURFACE HIGH PRESSURE BEGINS TO BUILD INTO THE CENTRAL PLAINS. LONG TERM (SATURDAY THROUGH TUESDAY)...HIGH PRESSURE WILL BUILD SOUTH INTO THE SRN PLAINS ON SATURDAY...PUSHING LL MOISTURE WELL SOUTH INTO OKLAHOMA AND TX. AS THE HIGH PRESSURE BUILDS EAST INTO THE OZARKS LATE SATURDAY...SRLY FLOW WILL COMMENCE ACROSS THE HIGH PLAINS. MOISTURE WILL BE QUICK TO RETURN TO WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT SATURDAY AND SUNDAY. MODELS ARE IN AGREEMENT ON A DISTURBANCE CROSSING SRN CANADA SUNDAY NIGHT...WHICH WILL USHER IN A DECENT COLD FRONT FOR SUNDAY NIGHT AND MONDAY. A TROF PRECEDING THE FROPA...WILL FORCE THE BEST MOISTURE INTO CENTRAL AND ERN NEBRASKA LATE SUNDAY...SO HIGHEST QPFS AND POPS WILL BE IN THE ERN CWA. HIGH PRESSURE WILL BUILD INTO CENTRAL PLAINS MONDAY NIGHT...EFFECTIVELY ENDING THE PRECIPITATION THREAT FOR MONDAY NIGHT AND TUESDAY. LATE TUESDAY...THETA E RIDGING WILL BUILD INTO THE WRN PANHANDLE AND THE FRONT RANGES OF WYOMING AND COLORADO. WITH A LACK OF MOISTURE FURTHER EAST...WILL LEAVE PERIOD DRY ATTM. AVIATION... VFR CONDITIONS EXPECTED INTO THE LATE EVENING HOURS. CANNOT RULE OUT A STRAY THUNDERSTORM OR TWO DEVELOPING ACROSS BOTH TAF SITES...KLBF AND KVTN...AND POINTS EAST OR ALONG THE S DAKOTA BORDER. LOW PROB WILL PREVENT MENTION IN TAFS. OVERNIGHT COLD FRONT WILL PASS OVER THE TAF SITES...WITH A SHIFT FROM SE WINDS TO NW WINDS. MOISTURE THAT HAS POOLED ACROSS THE HIGH PLAINS MAY RESULT IN SEVERAL HOURS OF STRATUS DEVELOPING. MODELS SHOWING HIGH RH IN THE LOW LEVELS...HOWEVER MOS GUIDANCE NOT AS ROBUST IN DEVELOPING THE MVFR CIGS. WILL HAVE TO MONITOR THIS EVENING. SKIES CLEAR OUT TOMORROW AFTERNOON WITH VFR CONDITIONS EXPECTED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KECK/BUTTLER/MASEK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 408 PM CDT TUE JUN 10 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-112115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 408 PM CDT TUE JUN 10 2008 /308 PM MDT TUE JUN 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A SURFACE LOW PRESSURE SYSTEM MOVE ACROSS THE HIGH PLAINS TONIGHT. STRONG SOUTHERLY WINDS WILL CONTINUE TO PUMP MOISTURE NORTH AHEAD OF THE SYSTEM OVERNIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT NORTHWESTERN AND PORTIONS OF NORTH CENTRAL NEBRASKA. IF STORMS DO DEVELOP OVERNIGHT...LARGE HAIL WILL BE POSSIBLE...HOWEVER MOST STORMS WILL REMAIN BELOW SEVERE LIMITS. LIGHTNING WILL BE THE MAIN CONCERN WITH THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT OVER NORTH CENTRAL NEBRASKA ON WEDNESDAY AS A COLD FRONT PUSHES EAST ACROSS THE OUTLOOK AREA. THE MAIN THREAT FOR SEVERE WEATHER WILL BE EAST OF A LINE FROM NEWPORT TO BROKEN BOW. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN CONCERN WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The North Platte radar (KLNX), 101 km away, was scanning. The volume nearest the first event began at 08:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102321.